Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

July 2, 2021Cass County, Morris County, Texas

NWS Shreveport, LA issued this special weather statement at Jul 2, 2021, 2:05 AM CDT for Cass County, Morris County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 2:05 AM CDT (07:05 UTC)
Expired
Jul 2, 2021, 2:45 AM CDT
In force
40 min
Issued by
NWS Shreveport, LA

Counties Cass County, TX, Morris County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS84 KSHV 020705
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
205 AM CDT Fri Jul 2 2021
 
TXZ111-112-126-020745-
Cass TX-Marion TX-Morris TX-
205 AM CDT Fri Jul 2 2021

...SPECIAL WEATHER STATEMENT...

At 204 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rocky Branch, or 20 miles east of Mount Pleasant, moving southeast at
15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Linden, Hughes Springs, Naples, Rocky Branch, Fairview, Avinger,
Marietta and Pruett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3309 9477 3323 9463 3305 9417 3280 9442
TIME...MOT...LOC 0704Z 308DEG 14KT 3312 9463 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:26 AM CDT, 39 minutes earlier.

Area forecast discussion, Jul 2, 1:26 AM CDT, 39 minutes before
Area Forecast Discussion...DELAYED
National Weather Service Shreveport LA
126 AM CDT Fri Jul 2 2021

.AVIATION...

For the 02/06Z TAF update, a slow-moving cold front will gradually
sag southward into our airspace, instigating convection for most
of the period. MVFR/IFR vis/cigs will be possible for most
terminals by 02/08Z with low-level moisture buildup ahead of the
frontal boundary. The first round of VCTS convection is already
ongoing west of KTXK and will become more widespread across nearly
all terminals by 02/11Z. With daytime heating, more TSRA/VCTS
convection will develop by 02/17Z threatening terminals with
MVFR/IFR vis/cigs through 03/02Z. /16/

&&

.PREV DISCUSSION... /issued 948 PM CDT Thu Jul 1 2021/

UPDATE...

Increased southerly extent of PoPs through 09Z.

SHORT TERM.../Tonight/

Taking into account the line of convection along and north of the
I-20 corridor across east Texas, updated the PoP grids to
increase rainfall chances through the overnight hours in our
southwestern zones. Updated the Wx and QPF grids accordingly.
Ingested the most recent several hours of temperature and dewpoint
obs for the CWA and interpolated through 12Z to reflect the rain
cooling effects across our northwestern zones. Otherwise, the
afternoon forecast package remains valid, with widespread PoPs
across the area through the day Friday. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  89  72  89  70 /  70  50  30  20
MLU  89  70  88  67 /  70  40  20  10
DEQ  86  67  88  65 /  60  20  10   0
TXK  87  69  89  67 /  60  20  10   0
ELD  87  66  88  63 /  70  20  10   0
TYR  89  73  87  71 /  60  60  50  20
GGG  90  71  88  69 /  60  50  40  20
LFK  92  73  86  72 /  60  70  60  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/26
Hazardous weather outlook, Jul 1, 4:55 AM CDT, 21 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
455 AM CDT Thu Jul 1 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
455 AM CDT Thu Jul 1 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms are likely across much of the area today
as a cold front slowly approaches our area from the north. The
best chances will generally come for areas near and north of I-20.
Any thunderstorms that do develop this afternoon are expected to
remain below severe limits, however, stronger storms may produce
gusty winds, brief heavy rainfall, and dangerous cloud to ground
lightning. Thunderstorms should diminish around sunset, with a few
lingering thunderstorms possible east of I-49.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Showers and thunderstorms will remain likely on Friday and into
Saturday as a cold front slowly moves through the region. From
Saturday through Tuesday, the best chances for thunderstorms
should be south of I-20 as the cold front is expected to stall out
near the Gulf coast. However, rain chances will begin to increase
from south to north early next week as the stalled frontal
boundary could move back north across the region. No severe
weather is anticipated from Friday through Wednesday at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters is not anticipated through tonight.

In the hours before

Special weather statement, Jul 2, 2:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
205 AM CDT Fri Jul 2 2021

TXZ111-112-126-020745-
Cass TX-Marion TX-Morris TX-
205 AM CDT Fri Jul 2 2021

...SPECIAL WEATHER STATEMENT...

At 204 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rocky Branch, or 20 miles east of Mount Pleasant, moving southeast at
15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Linden, Hughes Springs, Naples, Rocky Branch, Fairview, Avinger,
Marietta and Pruett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3309 9477 3323 9463 3305 9417 3280 9442
TIME...MOT...LOC 0704Z 308DEG 14KT 3312 9463

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:10 AM CDTFlash Flood WarningSHVOuachita, Union3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.